You just began the medication. You say you feel "weird". If you could describe what you are experiencing that would be helpful.
Hi, Trahern! How long ago did you start your lithium? You are probably feeling some mild, transient side effects that usually resolve within a few days to a couple of weeks.
Please feel free to post again and give us some details about how you're feeling, okay?
Best wishes, Wildcat
The dosage seems a bit odd to me. Also Lithium is usually taken twice a day. Who prescribed this medication? Was it your psychiatrist? If monitored properly and taken correctly it is a decent drug that helps many who suffer with bipolar disorder.
I had a major depression and was hospitalized for 6 months before the doctor found that lithium with Manerix worked for me. The lithium gave the the shakes really bad for months. I could not write proper l y or even hold a coffee with one hand. After months it got better and I can say the lithium is keeping out of depressions and anxiety. I feel better than anytime in my life. I would suffer from depression and anxiety here and there so now I have to stay on meds for my life but we'll worth it since I feel great and can handle anything. I had thyroid cancer 5 years later and had no problems handling the news plus a divorce after 20 years. I feel fine. The psychiatrist did lower my lithium from 1200 to 600 a day and Manerix 600 to 300. This is over 5 years. Now I'm at a great level. Wish you the best and hope this lithium works well in time for you too.
I took Lithium many, many years ago... say in the mid to late 1990s(?). I am 55 yrs old now. I am not saying this to frighten anyone but just to let everyone please, please stay in tune to anything odd your body may be telling you whether you are first starting a new med or have been taking it for awhile. Keep in mind I always tend to get the rarest of rare of everything from side effects to illnesses. However, after being on Lithium for I'm guessing maybe at least a year or so..it's been so long ago I don't remember the exact length of time... I started to have episodes where what appeared to be a black film coming up and covering lower half of eyes eventually making my visible totally "black" while my eyes were open as I turned around at work one day to leave a co-worker's office. Talk about scared.
Went to eye Dr and he diagnosed me with what he thought was a Pseudotumor Cerebri as he could see where blood vessels in back of my eyes had ruptured due to excess pressure and he sent me to a Neurologist who confirmed the DX. If you look under side rare effects of Lithium, you will find Pseudotumor Cerebri. The pressure of the fluid around my brain was three and a half times what it should have been. I was also very swollen but I put that off as gaining "regular" weight. I had to undergo ten spinal taps so the Neurologist could track the pressure to make certain it was going down as I was taking the Diamox and assuring it was staying down once it got to where it should have been (I'm pretty certain that was the med he put me on). Trust me, if you've never had a true spinal headache, you do not want one. As I said earlier, I in no way intend to scare anyone who is currently on Lithium or who may take it in the future as I have heard it works great for some. I just want to ask you for your own bodies well-being to look into any odd "quirks" your body may throw at you if it does as I feel certain I waited way too long to look into the problem I was having. No one knows your body better than yourself. Remember that!! One last thing... if I recall correctly, I think when I was taking Lithium I have to have my blood levels checked every so often.
Trahern01, I wish you the best and hope your "little bit of weird feelings" clear up so you can reap and enjoy the full benefit of this medicine. Keep us posted. I'm bad about checking my emails especially lately as I've been struggling with extremely severe depression. One day I did not get out of bed at all... not even to go to the restroom.
Hey. My name is KT and i am 25. I have a long history of mental illness and one of my diagnosis is is bipolar. In the past I have frequently felt like a lab rat I think you might be able to relate to that regarding your question I would tell your doctor everything you're feeling and all of your symptoms and I have him either wean you off of that medication and go back to one that was helpful or ask him what his opinion to do is. Don't stop taking your medicine but also do not stay on a medication that makes you feel uncomfortable when it's the correct medication you will feel normal I wish you the best
I just wanted to add, for anyone reading this... it is not uncommon to start someone out at this dose. They start you at 150 and increase slowly guided by blood work. I am speaking from recent experience. Just an FYI.
I see this is an older question, but I think with any new medication like this, something we know is talked about as it is, we worry about starting it. It has quite the stigma. When you know in your heart that you need something though you hit a point in life where you need to try it. I've been through a number of medications with a decline in my mood. I struggle with the thought that these meds have actually caused it. :/ Perhaps that is me overthinking. I have seen a change in my life since starting Lithium. Here's hoping. Sigh
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Aug 2018 • 7 answers
Updated 22 May 2015 • 2 answers
Updated 9 Aug 2017 • 1 answer
Updated 7 Aug 2018 • 3 answers
Updated 2 Sep 2018 • 1 answer